Texas, 2017Flash Flooding and Flooding in Texas, August 12 to 13, 2017
August 12 to 13, 2017 · NWS FWD · 25 events in 7 counties and zones
An upper level disturbance kicked off multiple rounds of showers and thunderstorms along a stationary front which stretched across North Texas. A few severe storms occurred during the evening of Saturday August 12th, then training thunderstorms with heavy rain led to flash flooding in many locations between the Red River and the Interstate 20 corridor during the morning of the 13th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $113,000
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance kicked off multiple rounds of showers and thunderstorms along a stationary front which stretched across North Texas. A few severe storms occurred during the evening of Saturday August 12th, then training thunderstorms with heavy rain led to flash flooding in many locations between the Red River and the Interstate 20 corridor during the morning of the 13th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 12, 2:07 PM CST, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 12, 2:07 PM CST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
307 PM CDT Sat Aug 12 2017
.SHORT TERM...
Potential severe weather and flash flooding continue to be the
highlights of the forecast through the next 12-18 hours.
Scattered showers and thunderstorms have developed across North
Texas this afternoon in vicinity of a stalled front near HWY 380
with aid from an upstream shortwave. Temperatures have climbed
into the mid and upper 90s south of the front, which when combined
with dewpoints in the low 70s, have yielded strong surface-based
instability of 2000-3000 J/kg. Deep layer shear is also on the
increase as a mid-level speed max associated with the approaching
shortwave becomes positioned along the Red River. The 40 kts of
shear in place will be supportive of supercell storm structures,
and much of the ongoing activity has already displayed weakly
rotating updrafts. These initial storms pose a severe downburst
potential given DCAPE values over 1200 J/kg. If a more robust
supercell can get going immediately along the front, it would also
have the potential for a brief tornado spin-up given the locally
enhanced helicity in vicinity of the boundary. Even though lapse
rates aren't incredibly steep, a rotating storm would also have
the ability to produce some severe hail. Later this evening, some
of these more isolated storms should grow upscale and move across
North Texas in the form of a complex or two. A damaging straight-
line wind threat will exist if this scenario comes to fruition.
Tonight and through the overnight hours, the concern will shift
from severe weather to the flash flooding potential. It appears
as through the front will remain in North Texas overnight rather
than lifting north toward Oklahoma. The front will serve as a
focus for training thunderstorms that will be continuously
generated via ascent from both the strong upstream shortwave in
conjunction with low-level convergence and warm advection at the
nose of an intensifying low-level jet. A Flash Flood Watch remains
in effect for our far northeastern areas, but depending on
trends, we may need to expand it southwestward toward the DFW area
if a southward trend in the front's position continues. Wouldn't
be surprised to see an isolated rainfall total of 5+ inches
somewhere in northeast Texas by Sunday morning. All guidance has
been persistently targeting areas from Gainesville to Paris to
Greenville for the epicenter of heaviest rainfall where the flash
flood potential is the highest tonight. If outflow was to force
the front farther south, then the heavy rain axis would follow.
There is still uncertainty regarding how far south activity may
reach overnight or early Sunday morning. It's possible that
eventually an outflow boundary could move southward into Central
Texas toward the Waco area leading to some scattered showers or
thunderstorms early Sunday morning. Severe weather or flash
flooding is not expected in Central Texas through this time frame
as all activity is expected to be on a downward trend.
-Stalley
&&
.LONG TERM...
/Sunday through Saturday/
Complex of showers and thunderstorms should be ongoing during the
start of Sunday, although the most intense heavy rainfall will
likely have shifted farther to the east into the Arklatex. We'll
maintain some high PoPs across our northeast counties during this
time as strong low level warm advection will continue and we'll
still be dealing with the remnant frontal boundary. As the main
forcing for ascent from the shortwave passes off to the east, we
may see a southward push to the frontal boundary through early
afternoon. There will likely be a period of subsidence in the
wake of morning convection and on the back side of the departing
shortwave trough, which will likely suppress additional convection
into the afternoon hours. By late afternoon, there may be
sufficient convergence along the boundary for isolated to
scattered showers and thunderstorms, mainly from the Metroplex
southward into the Waco area.
By Sunday night, continued strong low level warm advection will
persist and be strongest west of I-35. Despite a lack of any
significant shortwave, scattered showers and perhaps a few
thunderstorms are expected to develop in the warm advection regime
mainly across our western counties into the Red River region. Most
of the precipitation should come to and end during the day on
Monday.
As upper ridging noses into the region from the east on Tuesday,
we should see mostly precipitation free conditions through the end
of the week across North and Central Texas. The only exception may
be across our western counties where continued troughing over the
western U.S. could lead to some scattered showers/storms
approaching the area during the late evening hours each evening
through the end of the week. We'll keep PoPs at 10% for now given
the uncertainty in this scenario. Otherwise, it will remain hot
and humid with highs in the upper 90s and heat indices near 105
each afternoon.
Dunn
&&
.AVIATION... /Issued 1256 PM CDT Sat Aug 12 2017/
Primary aviation concern is convective potential through the next
12-18 hours mainly at DFW Metroplex airports. A stalled front
across North TX and a strong upstream disturbance will initiate
scattered showers and thunderstorms across North TX over the next
few hours. Confidence is fairly low in timing of impacts to the
airports as activity is expected to remain fairly disorganized
into the early evening. Later tonight however, widespread showers
and thunderstorms are expected to overspread much of the region
which will likely cause some substantial impacts to aviation from
around 9PM into early Sunday morning. Have included several hours
of VCTS along with a tempo group from 06-09z when convection could
be the most widespread around the TAF sites. Cig trends will then
become the main challenge through Sunday morning. Some MVFR may
linger in wake of overnight convection and have introduced high
MVFR cigs after 10z. Winds should return to a southeasterly
direction after being variable overnight in vicinity of
thunderstorms.
At this time, the Waco TAF site is not expected to be affected to
the extent of Metroplex airports, although some showers or even a
brief thunderstorm are possible early Sunday morning if outflow
pushes farther south into Central TX. Have introduced some VCSH,
but have maintained VFR conditions and predominantly south winds
through the period.
-Stalley
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 75 93 78 95 79 / 80 40 20 20 5
Waco 77 98 78 98 78 / 20 30 10 10 5
Paris 71 84 73 89 75 / 90 80 40 20 10
Denton 72 92 77 94 77 / 90 30 20 20 10
McKinney 73 90 76 93 77 / 90 50 20 20 10
Dallas 76 93 79 95 80 / 80 40 20 20 5
Terrell 76 91 76 94 77 / 80 50 20 20 5
Corsicana 76 94 77 95 77 / 40 30 10 10 5
Temple 76 99 77 99 76 / 10 5 10 5 5
Mineral Wells 72 94 76 96 76 / 70 20 20 20 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 6 PM CDT this evening for TXZ118>122-133>135-
145>148-158>162-174-175.
Flash Flood Watch from 7 PM CDT this evening through Sunday
morning for TXZ092>095-105>107.
&&
Hazardous weather outlook, Aug 12, 2:20 PM CST, 1 hour 40 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
320 PM CDT Sat Aug 12 2017
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131345-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
320 PM CDT Sat Aug 12 2017
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...This Evening and Tonight.
A Heat Advisory is in effect along and east of the Interstate 35
corridor from Dallas/Fort Worth to Temple/Killeen through this
evening. Dangerous heat index values of 105 to 108 degrees will
continue through 6PM.
Scattered thunderstorms will continue along a weak frontal boundary
stalled across North Texas. Some thunderstorms may become severe with
mainly a damaging wind threat. Although uncommon for this time of
year, a tornado cannot be ruled out. The tornado threat should be
confined to thunderstorms very near the frontal boundary.
Later this evening, thunderstorms should increase in coverage along
and north of Interstate 20, possibly forming into a complex or two
that would move east across North Texas. Locally heavy rainfall and
flash flooding will be the main threats during the overnight hours. A
Flash Flood Watch is in effect for parts of North and Northeast
Texas.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Thunderstorm chances will continue Sunday through Tuesday, mainly
north of a line from Comanche to Palestine. The better rain chances
will continue to be north of Interstate 20. Coverage of storms will
be isolated to scattered and severe weather is not expected.
Heat index values of 100 to 108 degrees will be common each
afternoon through next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested this evening across North Texas.
Timely reports of flash flooding are also appreciated.
In the hours before
Special weather statement, Aug 12, 12:51 PM CST, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
151 PM CDT SAT AUG 12 2017
TXZ105-121915-
Hunt TX-
151 PM CDT SAT AUG 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUNT COUNTY UNTIL 215 PM
CDT...
At 150 PM CDT, Doppler radar was tracking a strong thunderstorm over
Caddo Mills, or near Greenville, moving east at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Greenville, Commerce, Caddo Mills, Campbell, Josephine and
Neylandville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3304 9587 3296 9630 3316 9629 3329 9586
TIME...MOT...LOC 1850Z 274DEG 8KT 3308 9619
Dunn
Special weather statement, Aug 12, 1:31 PM CST, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
231 PM CDT SAT AUG 12 2017
TXZ107-122000-
Hopkins TX-
231 PM CDT SAT AUG 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOPKINS COUNTY UNTIL 300
PM CDT...
At 231 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Cumby, or 9 miles southwest of Sulphur Springs,
moving east at 10 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Sulphur Springs, Cumby and Como.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3296 9566 3298 9567 3298 9586 3316 9586
3318 9542 3296 9536
TIME...MOT...LOC 1931Z 258DEG 10KT 3303 9572
DunnSpecial weather statement, Aug 12, 2:47 PM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
347 PM CDT SAT AUG 12 2017
TXZ093-122115-
Grayson TX-
347 PM CDT SAT AUG 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR GRAYSON COUNTY UNTIL 415 PM
CDT...
At 347 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sherman, moving northeast at 15 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Sherman, Denison, Whitesboro, Pottsboro, Collinsville, Bells,
Knollwood, Dorchester, Eisenhower State Park, southeastern Lake
Texoma, Southmayd, Sadler and Luella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3389 9663 3389 9658 3385 9663 3384 9662
3382 9658 3382 9653 3377 9650 3378 9643
3373 9638 3354 9643 3354 9694 3380 9694
3387 9680 3386 9678 3382 9676 3383 9671
3386 9668 3392 9667
TIME...MOT...LOC 2047Z 210DEG 12KT 3363 9665
DunnLocal storm report, Aug 12, 3:02 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
402 PM CDT SAT AUG 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 3 WNW SHERMAN 33.65N 96.62W
08/12/2017 GRAYSON TX PUBLIC
1-INCH TREE LIMBS BROKEN. SHINGLES BLOWN OFF.Special weather statement, Aug 12, 3:40 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
440 PM CDT SAT AUG 12 2017
TXZ093-094-104-122215-
Collin TX-Grayson TX-Fannin TX-
440 PM CDT SAT AUG 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLLIN...
SOUTHEASTERN GRAYSON AND SOUTHWESTERN FANNIN COUNTIES UNTIL 515 PM
CDT...
At 439 PM CDT, Doppler radar was tracking a strong thunderstorm near
Van Alstyne, or 14 miles southeast of Sherman, moving east at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
McKinney, Sherman, Anna, Van Alstyne, Howe, Whitewright, Bells, Tom
Bean, Savoy, Ector, Melissa, Trenton, Weston, Westminster and Luella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3364 9628 3335 9629 3327 9665 3356 9664
TIME...MOT...LOC 2139Z 255DEG 12KT 3343 9650
Dunn
Event by event
19 flash flood, 3 thunderstorm wind, 3 flood. Local standard time, as filed.
Thunderstorm Wind, Collin
- When
- August 12, 4:00 PM CST
- Where
- Collin County, Blue Ridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 33.300, -96.400
A public report indicated that a metal roof was blown off of a detached wood-framed workshop in the city of Blue Ridge, TX.
Thunderstorm Wind, Van Zandt
- When
- August 12, 6:40 PM CST
- Where
- Van Zandt County, 3.27 mi SSE of Tundra
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.430, -95.850
A trained spotter reported a few large trees blown down near CR 2319 approximately 4 miles north of the city of Walton, TX.
Thunderstorm Wind, Grayson
- When
- August 12, 8:06 PM CST
- Where
- Grayson County, 2.07 mi N of Sadler
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 33.710, -96.850
Amateur radio reported 6 to 12 inch diameter trees blown down approximately 2 miles north of the city of Saddler, TX.
Flood, Fannin
- When
- August 13, 12:15 AM CST to 1:15 AM CST
- Where
- Fannin County, 5.7 mi ESE of Bailey to 5.78 mi SE of Bailey
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.385, -96.087
Fannin County Sheriff's Department reported that swift water was flowing over Highway 11 near the intersection of CR 3808, where a car had stalled.
Flood, Fannin
- When
- August 13, 12:15 AM CST to 1:15 AM CST
- Where
- Fannin County, 0.98 mi NNE of Leonard to 1.04 mi ENE of Leonard
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.392, -96.241
Fannin County Sheriff's Department reported street flooding in the city of Leonard, TX, where approximately 6 inches of water was flowing over parts of Highway 69.
Flood, Fannin
- When
- August 13, 12:15 AM CST to 1:15 AM CST
- Where
- Fannin County, 1.58 mi WSW of Bailey to 1.19 mi SW of Bailey
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.419, -96.194
Fannin County Sheriff's Department reported that water was flowing over Highway 78 just south of the city of Bailey, TX.
Flash Flood, Hopkins
- When
- August 13, 2:45 AM CST to 5:30 AM CST
- Where
- Hopkins County, 0.72 mi N of Sulphur Bluff to 3.16 mi SE of Sulphur Bluff
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.340, -95.398
Hopkins County Sheriff's Department reported that Highway 71 near the Delta/Hopkins County line was closed due to high water.
Flash Flood, Fannin
- When
- August 13, 3:00 AM CST to 5:30 AM CST
- Where
- Fannin County, 3.28 mi SW of Randolph to 0.48 mi NNW of Leonard
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.443, -96.286
Emergency management reported one home flooded north of the city of Leonard, TX.
Flash Flood, Grayson
- When
- August 13, 3:28 AM CST to 5:15 AM CST
- Where
- Grayson County, Pottsboro to 3.03 mi NW of Pottsboro
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.750, -96.670
Grayson County Sheriff's Department reported flooding on Highway 289 in Pottsboro and also some low water crossings flooded near Sherman.
Flash Flood, Grayson
- When
- August 13, 4:12 AM CST to 7:15 AM CST
- Where
- Grayson County, 1.63 mi NNW of Sherman Muni Arpt to 1.86 mi WNW of Sherman Muni Arpt
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 33.651, -96.592
Emergency management reported multiple water rescues throughout the city of Sherman, TX. Water also entered several homes and businesses. One media outlet reported that there were 25 high water rescues and that 20 to 25 homes were evacuated due to high water.
Flash Flood, Grayson
- When
- August 13, 4:41 AM CST to 7:15 AM CST
- Where
- Grayson County, 2.21 mi W of Sherman Muni Arpt to 1.99 mi W of Sherman Muni Arpt
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.634, -96.618
Emergency management reported that Post Oak Creek was 5 feet out of its banks between West Lamar Street and Center Street in the city of Sherman, TX.
Flash Flood, Fannin
- When
- August 13, 6:00 AM CST to 9:30 AM CST
- Where
- Fannin County, 3.1 mi SE of Ladonia to 4.27 mi SE of Ladonia
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.390, -95.930
Emergency management reported that 2 houses were flooded souotheast of the city of Ladonia, TX.
Flash Flood, Hunt
- When
- August 13, 6:00 AM CST to 9:30 AM CST
- Where
- Hunt County, 1.87 mi WSW of Commerce Muni Arpt to 1.69 mi SSE of Fairlie
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.290, -95.930
Emergency Management reported that Highway 11 between the cities of Commerce and Fairlie was shut down in 2 places due to water over the road.
Flash Flood, Fannin
- When
- August 13, 6:30 AM CST to 9:30 AM CST
- Where
- Fannin County, 2.96 mi ENE of Bonham to 1.86 mi ESE of Bonham
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.590, -96.130
Emergency management reported that a mobile home off of Hwy 56 was flooded and the family was evacuated approximately 3 miles east of the city of Bonham, TX.
Flash Flood, Hunt
- When
- August 13, 7:00 AM CST to 9:30 AM CST
- Where
- Hunt County, 1.57 mi S of Commerce Muni Arpt to 1.62 mi N of Commerce
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.277, -95.900
Emergency management reported 4 and 1/2 feet of water in the parking lot of Commerce Automatic Gas Company near the intersection of Hwy 50 and Hwy 24 in the city of Commerce, TX.
Flash Flood, Hunt
- When
- August 13, 7:00 AM CST to 9:30 AM CST
- Where
- Hunt County, 1.21 mi N of Celeste to 1.25 mi N of Celeste
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.297, -96.200
Emergency management reported numerous roads being flooded throughout the city of Celeste, TX.
Flash Flood, Delta
- When
- August 13, 8:00 AM CST to 9:30 AM CST
- Where
- Delta County, 1.87 mi S of Needmore to 2.45 mi WSW of Horton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.303, -95.828
Delta County Sheriff's Department reported that part of FM 1531 was closed due to high water.
Flash Flood, Delta
- When
- August 13, 8:00 AM CST to 9:30 AM CST
- Where
- Delta County, 0.46 mi N of Yowell to 1.66 mi S of Yowell
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.357, -95.849
Delta County Sheriff's Department reported that part of FM 2068 was closed due to high water.
Flash Flood, Delta
- When
- August 13, 8:00 AM CST to 9:30 AM CST
- Where
- Delta County, 1.02 mi SSW of Rattan to 0.98 mi NNE of Gough
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.407, -95.789
Delta County Sheriff's Department reported that FM 3388 was flooded.
Flash Flood, Hopkins
- When
- August 13, 8:00 AM CST to 9:30 AM CST
- Where
- Hopkins County, 0.52 mi NNW of Ridgeway to 0.96 mi SW of Ridgeway
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.186, -95.775
Hopkins County Sheriff's Department reported that FM 2653 N just north of Interstate 30 was closed due to high water.
Flash Flood, Hopkins
- When
- August 13, 8:00 AM CST to 9:30 AM CST
- Where
- Hopkins County, 0.54 mi S of Tedrag to 0.68 mi S of Tedrag
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.162, -95.680
Hopkins County Sheriff's Department reported that Highway 11 near the intersection of CR 4707 was closed due to high water.
Flash Flood, Hopkins
- When
- August 13, 8:00 AM CST to 9:30 AM CST
- Where
- Hopkins County, 0.58 mi W of Mahoney to 0.63 mi S of Mahoney
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.200, -95.510
Hopkins County Sheriff's Department reported that FM 1537 near Hwy 69 was closed due to high water; approximately 7 miles northeast of the city of Sulphur Springs, TX.
Flash Flood, Hopkins
- When
- August 13, 8:00 AM CST to 9:30 AM CST
- Where
- Hopkins County, 2.32 mi SSW of North Shirley to 2.21 mi SSW of North Shirley
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 33.239, -95.546
Hopkins County Sheriff's Department reported that FM 3236 near the intersection of CR 3512 was closed due to high water and flood damage.
Flash Flood, Hunt
- When
- August 13, 8:00 AM CST to 9:30 AM CST
- Where
- Hunt County, 2.86 mi SSW of Harlow to 2.77 mi SSW of Harlow
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.045, -96.146
Emergency management reported that several houses near the intersection of CR 2208 and FM 1903 were flooded, and 5 to 6 feet of water was reported at the intersection.
Flash Flood, Hunt
- When
- August 13, 8:00 AM CST to 9:30 AM CST
- Where
- Hunt County, 0.59 mi N of Peniel to 0.26 mi NNW of Peniel
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.178, -96.130
Hunt County Sheriff's Department reported that Highway 69 north of Interstate 30 was closed at the railroad tracks due to high water.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in California, August 12, 20172 deaths · 1 event
- Tornado in Pennsylvania, August 12, 2017$501,000 · EF1 · 1 event
- Flash Flooding and Damaging Wind in Mississippi, August 12 to 14, 2017$330,000 · 6 events
- Hail and Damaging Winds in New York, August 12, 2017$87,000 · 1.5 in hail · 13 events
- Flash Flooding and Hail in Nebraska, August 12, 2017$70,000 · 1.75 in hail · 14 events
- Damaging Winds in Vermont, August 12, 2017$53,000 · 50 kt wind · 12 events
- Hail and Damaging Winds in New York, August 12, 2017$43,000 · 1 in hail · 7 events
- Flash Flooding and Flood in Arizona, August 12 to 13, 2017$45,000 · 6 events
- Flash Flooding and Damaging Winds in Arizona, August 12 to 13, 2017$40,000 · 56 kt wind · 5 events
- Hail in North Dakota, August 12, 2017$30,000 · 2.75 in hail · 7 events
- Flash Flooding and Damaging Wind in California, August 12, 2017$25,000 · 56 kt wind · 3 events
- Hail and Damaging Winds in Maryland, August 12, 20171 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 717799, 717800, 717801, 718225, 718226, 718227, 717883, 717884, 717876, 717877, 717879, 717885, 717886, 717887, 717888, 717889, 717961, 717968, 717971, 717974, 717976, 717978, 717979, 717980, 717981.